This website is best viewed in Internet Explorer 8 or above. You are currently using an old version of Internet Explorer. Please click on this link to update your browser.

0808 800 2200

Report side effects!

Report side effects!

Added: 14 January 2015, 10:03

Have you ever experienced any side effects, including any breakthrough seizures, when switching between different brands/versions of your usual anti-epileptic drug (AED)?  If yes, the MHRA (Medicines and Healthcare Regulatory Authority) want to hear from you via their Yellow Card scheme.

If you have a suspicion that a side effect or seizure occurred because you were given a different brand or generic version of your usual drug, report it.  This could be a breakthrough seizure, different types of seizures, worse or more seizures, or worse side effects.  This will help that the issue of switching medication is monitored and hopefully reviewed.   Epilepsy Scotland has always advocated that people should be given the same brand or stick with the same generic version made by a particular manufacturer to avoid a possible breakthrough seizure or side effect. 

When you report this via the Yellow Card scheme, please include details of the original brand you were on and the brand/version of the AED you were switched to.